TO MADWOLF - Please read my post re: Detox Protocol

Discussion in 'Fibromyalgia Main Forum' started by Annette2, Aug 5, 2003.

  1. Annette2

    Annette2 New Member

    Hi. I wonder if you could read my post regarding the Detox Protcol and let me know if you think it's okay to take? I take Neurontin, Prilosec, Effexor and Synthroid on a daily basis, and Ultracet on an as-needed basis. Will the detox stuff interfere with my meds? THANK YOU IN ADVANCE!!!!

    Annette2
  2. Annette2

    Annette2 New Member

  3. Annette2

    Annette2 New Member

  4. crissyfamily

    crissyfamily New Member

  5. bakron

    bakron New Member

    Annette2,

    Please take all of your prescribed drugs and the other newer or natural drugs to your pharmacist and talk with him about any contraindications.

    The problem with herbal or other remedies is that they are not tested to determine contraindications for the most part. If you look on your bottles, you may see cautions such as not for use in pregnancy or while nursing etc., or disclaimers that the product has not been tested by the FDA, etc. Here is an example of what can be found on <b>UltraClear</b>: contraindicated for anyone with "Any disease state managed by pharmacotherapy for which alterations of serum drug levels secondary to changes in hepatic metabolism could be life threatening." OK, now what does that say? If you are taking a drug that might be altered by causing the drug serum levels to rise if the liver metabolism is changed, your life might be threatened. Many prescribed drugs require careful monitoring of blood levels of the drug to assure a "therapeutic dose." This includes Depakote. A drug that some with FM may be on. If their blood levels go too high, the higher levels could cause a cardiac problem. Therefore, the UltraClear is not a harmless drug to those who take Depakote (or other drugs that need close monitoring).

    A note here: Neurontin is NOT metabolized by the liver . .

    Also, people equate the normal liver function of <u>fat metabolization</u> with getting rid of fat from a "fatty liver." That isn't what happens. When a person diets and begins to "burn" fat from the body period, then that fat is metabolized by the liver and excreted (need to drink your 8 glasses of water a day for this!). Otherwise, the fat is stored once again in the body, not necessarily the liver.
    Fatty liver is the accumulation of triglycerides and other fats in liver cells. Fatty liver disease can range from fatty liver alone (steatosis) to fatty liver associated with inflammation (steatohepatitis). In the US, fatty liver affects approximately 25% of the general population. The prevalence of steatohepatitis is unknown. fatty liver is a benign condition, and progression to a more serious state is very rare. Steatohepatitis may progress to liver fibrosis and cirrhosis and may result in liver-related morbidity and mortality. Enough on that . . just remember that your 8 glasses of water a day (plus lowered use of salt) is a good hepatic cleanser!

    To understand chemical compounds and interactions, <u>and that is what is in any product natural or prescribed</u>, you have to have the background of a pharmacist. There are books on the market that are very good at discussing contraindications with herbs and medications, etc. However, please take all your meds and those "natural remedies" that you are considering to your pharmacist to get a really good answer to your question. Jeannette
  6. Annette2

    Annette2 New Member

    Thank you! I understood some of what you wrote, but not all. Are you saying that taking Ultra Clear will cause problems with liver enzymes being metabolized? I don't understand. I don't mean to sound stupid, I just get confused with these things sometimes. Thanks!

    Annette2
  7. bakron

    bakron New Member

    There is no drug that is really benign. The warning that UltraClear provides means that if you are taking any drugs that have to be evaluated for levels, then the possibility may exist that UltraClear (according to their warning) may not allow the drug to clear, or may allow it to clear too quickly. This would not be "therapeutic" (or help with what the prescription drug is for), and according to the warning, could cause problems.

    What I was really hoping you would do is check with your pharmacist regarding potential conflicts with the various compounds.

    As a nurse, I receive warnings about mixing the different types of "natural" remedies with the various types of prescription drugs, so I may be more cautious as a result. Also, keep those doors open with your doctor and let him/her know what you are trying. I have found that my pharmacist is more aware of all of the interactions than my doctor, and that's normal. Pharmacist use to actually mix compounds. They have to know their chemistry and generally do know it better than the docs.

    Take care, and have a great vacation! Jeannette
  8. Annette2

    Annette2 New Member

    Now I understand what you mean. I'm going to take the protocol to the pharmacy and ask her if it's okay. I really want to try this and hope I'll be able to!

    Annette2

    THANK YOU THANK YOU!!!!! :)
  9. Annette2

    Annette2 New Member

    Bump for Madwolf

[ advertisement ]